MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/02/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
An 85-year-old male with a history of acute myocardial infarction complicated by cardiogenic shock, consistent with scai shock stage d, underwent percutaneous right femoral arterial placement of an impella cp (584927) device on (b)(6) 2026 at 16:20.Anticoagulation therapy with heparin at 10 units/kg/hr was administered, with act used for anticoagulation monitoring.Following transfer from the cardiac catheterization laboratory to the intensive care unit, the patient was noted to be unsedated with significant lower extremity movement, described as kicking legs wildly.During an icu nursing assessment, active bleeding was observed at the femoral access site around the introducer sheath, with a small hematoma noted.No act value at the time of bleeding was available.The heparin infusion was promptly discontinued, and hemostasis was achieved using a femstop device, with adjunct use of 4x4 gauze.Forward suturing had been utilized, and the reposheath was confirmed to be properly placed with appropriate angle matching.Based on available information, the reported event involved access site bleeding following icu transfer, temporally associated with significant patient movement while on impella cp support and systemic anticoagulation.Hemostasis was successfully managed with cessation of heparin and femstop application.No device malfunction or failure mode was identified, and the device was not removed due to a performance issue.The patient¿s death occurred after withdrawal of care.The death is conservatively being reported to the impella cp but is unlikely related and is most likely attributed to patients underlying critical condition as they presented in scai stage d shock on multiple inotropes and pressors and was ventilated for respiratory support.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax), e1 (zip code extension), e4 (reporter also sent report to fda?).Upon review, it was identified that it was inadvertently omitted from the initial report.Corrected information was provided in d4 (serial, primary udi number).Upon review, the section d primary udi and serial number have now been updated.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the access site adverse event was user related as patient was kicking legs wildly.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24835674
Report Number1220648-2026-06591
Device Sequence Number21128999
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270131(10)2026647591
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026647591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite